Jump to content
ACN Latitudes Forums

Fast help--any advice or ideas?


Recommended Posts

I'm sorry you're going through this! Do you think you can get her to take some Ibuprofen? Does that help her at all? Is she at least coming out fo the meltdowns? I've witness 2-3 hour meltdowns before. There were times we just had to ride it through, unluess there is threat of self harm or harming others.

 

As for your doctor, you can sternly state that if he even considers sending your child to the hospital to be instutionalized, you can't understand why he won't prescribe a longer script until you can see the specialist. Tell him all you need is a month of Zithromax until your appt. There's times docs do that for bad sinusinfections, why can't he just do that for your child? Ask him, see what his response is.

Link to comment
Share on other sites

ditto on the ibuprofin. If you can't get the abx - have you considered ow about trying a natural abx like Olive Leaf Extract? We've never tried it - so I can' t speak from experience - just seen others post about it.

Link to comment
Share on other sites

I agree with Vickie that asking for a month of abx is worth a try--given the two-time changes you have seen, I would certainly think it is worth trying.

 

In our pediatric practice there are about 5 doctors--I found that a change to another person was beneficial--Ibuprofen can help short term for some, but the inflammation needs to be put out.

Link to comment
Share on other sites

Hi all,

 

Haven't posted much lately b/c it's been pretty chaotic around here-- dd improved considerably after that initial flare in the first couple of days of the Azith. This is the same exact pattern as last time. And, just like last time, her symptoms started to increase as the abx was wearing off (this is a 5 day course-- I don't think our ped will give anything else w/o a PANDAS doc recommending it-- she was going to put a call in to Dr L after our last visit and let me know if she was able to connect with her-- I haven't heard so I'm guessing she hasn't. Waiting for her to call me back about dd's current state now). Same as last 5 day Azith-- around day 8 ish it started back in and then she had a full blown explosion about ten days after the first dose (so 4-5 days after she finished taking it). This time she seems even worse off. She's sobbing, squealing, melting down, terrified-- OCD is severe. Her extreme fussiness about food (during the episode) has now hit a high and starting this afternoon she's saying she can't eat b/c all of the food in our kitchen may have gotten smoke from her brother's lunch on it (she did eat breakfast, a bit better than usual, this morning but obviously we can't do this very long).

 

Right now she's on the sofa sobbing, sort of making squeak/squeal/etc. noises, saying things about food, how she feels, etc. She's a wreck and I'm sort of stuck unless I call an ambulance b/c I've had knee surgery and can't drive and my dh is in the classroom-- so not available by phone for another hour or so... I'm hoping to get her calm and get something into her system and try to get her together enough to at least ride this out til he comes home and we hear back from her ped-- though I suspect the ped may want her hospitalized b/c she mentioned it last time we saw her when dd was getting extreme...

 

 

Our appt with Dr L isn't til 2/10.

 

 

Help! Anything for the right now? Or this week?

 

Oh- I've posted about her abx reactions last time and it was suggested I test for Lyme/co-infections. I initially planned to ask Dr L about that, but then decided to ask our ped if they can order the tests or refer us out to someone who can, to get us started on that front sooner rather than later.

 

TIA!

 

TH

U might b able to get in earlier with dr Beals in his dc or private md office in stevensville md.He knows pandas and Lyme. He is excellent.

Link to comment
Share on other sites

I do not have great advice since I am quite new to this forum and have started on this journey of suspected PANDAS/PITAND for my dd from Nov 2010.

 

However, ibuprofen (short term) and Omega-3 (and upping them if you are already taking it) are safe bets to reduce inflammation. While I do not know anything about OLE, I have given GSE (Grapefruit Seed extract) for brief periods for my dd's yeast issues. GSE is supposed to be a safe ani-microbial (anti-bacterial, anti-fungal etc.)

 

Regarding your dd's episodes, you mentioned that your dd improved for about a week of starting ABx and then had increases in her symptoms. How long did it last for your first episode? After it increased (about 8-10days of stopping ABx) did it subside/taper on its own?

 

Also, I am curious to hear from the experienced and knowledgable folks on this forum, why do you think the symptoms increase after 4-5days of completing say a 5-day course of Azith (in this case). I thought the effect of Abx lasts for 21 days (half life for antibodies), so why should the effect of Abx taper off after 4-5 days of stopping Abx? Am I missing something?

 

Sometimes I wonder, in some cases, where the symptoms increase after 4-5days after completing a 5-day course of Abx whether the Abx causes the already primed immune system to create more antibodies which can escalate the auto immune response to basal ganglia across the breached BBB. May be the improvement during the 5-day course and 4-5 days after is because something like Azith also being an anti-inflammatory and thus subsiding the symptoms during that period. So once Abx is stopped, the anti-inflammatory effects stop increasing the symptoms??

 

Again, I am a newbie on this forum and just started this journey for my dd and would really appreciate input from the expert folks in this forum who have tirelessly spent hours to research these scary disorders to help our kids.

 

MB

Link to comment
Share on other sites

Also, I am curious to hear from the experienced and knowledgable folks on this forum, why do you think the symptoms increase after 4-5days of completing say a 5-day course of Azith (in this case). I thought the effect of Abx lasts for 21 days (half life for antibodies), so why should the effect of Abx taper off after 4-5 days of stopping Abx? Am I missing something?

Just my opinion..

We went through @ 2 years of doing a course of abx, then symptoms returning (and +strep test, usually) @ 3-5 days later. Endless cycle. I think in our case, we just were not clearing the infection and my daughter was(is?) a carrier. I think, as well, that her immune system was not doing its part to attack the bacteria, so the abx was slowing it down, but in the absence of abx, it just grew out of control.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...